Alert archive / Illinois / Flash Flood Warnings in 2013
Flash Flood Warning 10, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Apr 18, 2013, 2:18 PM CDT for 8 counties in Illinois. It was in force for 18 hr. 38 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2013, 2:18 PM CDT (19:18 UTC)
- Expired
- Apr 19, 2013, 8:16 AM CDT
- In force
- 18 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Champaign County, IL, Coles County, IL, Cumberland County, IL, Douglas County, IL, Effingham County, IL, Moultrie County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 100 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 2:27 PM CDT | HEAVY RAIN 1.85 | Tuscola, IL | SINCE 7 AM |
| Apr 18, 2:30 PM CDT | HEAVY RAIN 1.8 | 1 Ene Philo, IL | PAST 8.5 HOURS |
| Apr 18, 2:45 PM CDT | FLOOD | Cowden, IL | UP TO 3 FEET OF WATER COVERING NUMEROUS ROADS AROUND COWDEN |
| Apr 18, 3:15 PM CDT | HEAVY RAIN 1.42 | 4 Nw Windsor, IL | MANY COUNTRY ROADS ARE FLOODED IN SPOTS |
| Apr 18, 4:00 PM CDT | FLASH FLOOD | Tuscola, IL | BETWEEN MURDOCK AND TUSCOLA RURAL ROADS HAD 4 TO 8 INCHES OF RUNNING WATER OVER THEM. ALSO, ROADS PARALLEL TO THE EMBARRAS RIVER WERE IMPASSABLE. SPOTTER NUMBER 1316-04 |
| Apr 18, 5:00 PM CDT | FLASH FLOOD | Shumway, IL | NUMEROUS ROADS FLOODED AND IMPASSABLE ESPECIALLY NEAR THE LITTLE WABASH RIVER...FIELD WERE ALSO FLOODED. |
| Apr 18, 5:21 PM CDT | FLOOD | 5 E Urbana, IL | ROUTE 150 BETWEEN BETWEEN ROUTE 130 AND MAYVIEW IS ALMOST COMPLETELY FLOODED...EASTBOUND IS COMPLETELY FLOODED...WESTBOUND IS PARTIALLY FLOODED. |
| Apr 18, 5:29 PM CDT | FLASH FLOOD | Sidney, IL | COUNTY HIGHWAY 15 IN SIDNEY IS FLOODED AND NOT PASSABLE BY VEHICLES...THE WATER IS STILL RISING. SEVERAL ROADS ARE GETTING BARRICADED. SEVERAL ROADS IN SIDNEY ARE ALSO UNDERWATER. |
| Apr 19, 6:00 AM CDT | HEAVY RAIN 2.63 | Ogden, IL | |
| Apr 19, 6:00 AM CDT | HEAVY RAIN 3.41 | Windsor, IL | |
| Apr 19, 6:06 AM CDT | HEAVY RAIN 2.22 | Effingham, IL | |
| Apr 19, 6:30 AM CDT | HEAVY RAIN 3.57 | Neoga, IL | |
| Apr 19, 7:00 AM CDT | HEAVY RAIN 2.09 | 4 E Lovington, IL | |
| Apr 19, 7:00 AM CDT | HEAVY RAIN 2.49 | N Savoy, IL | |
| Apr 19, 7:00 AM CDT | HEAVY RAIN 2.53 | 3 Sse Champaign, IL | |
| Apr 19, 7:00 AM CDT | HEAVY RAIN 2.63 | 1 S Charleston, IL | |
| Apr 19, 7:00 AM CDT | HEAVY RAIN 2.71 | 3 Se Urbana, IL | |
| Apr 19, 7:00 AM CDT | HEAVY RAIN 2.72 | Ne Watson, IL | |
| Apr 19, 7:00 AM CDT | HEAVY RAIN 2.83 | Ssw Broadlands, IL | |
| Apr 19, 7:00 AM CDT | HEAVY RAIN 2.84 | 3 Sw Effingham, IL | |
| Apr 19, 7:00 AM CDT | HEAVY RAIN 2.88 | Se Effingham, IL | |
| Apr 19, 7:00 AM CDT | HEAVY RAIN 2.93 | 4 Nw Neoga, IL | |
| Apr 19, 7:00 AM CDT | HEAVY RAIN 2.98 | 1 E Effingham, IL | |
| Apr 19, 7:00 AM CDT | HEAVY RAIN 2.99 | 2 N Homer, IL | |
| Apr 19, 7:00 AM CDT | HEAVY RAIN 3.05 | Tuscola, IL | |
| Apr 19, 7:00 AM CDT | HEAVY RAIN 3.06 | Lovington, IL | |
| Apr 19, 7:00 AM CDT | HEAVY RAIN 3.11 | N Sidney, IL | |
| Apr 19, 7:00 AM CDT | HEAVY RAIN 3.15 | 1 Ene Philo, IL | |
| Apr 19, 7:00 AM CDT | HEAVY RAIN 3.15 | 2 Nw Altamont, IL | |
| Apr 19, 7:00 AM CDT | HEAVY RAIN 3.38 | 3 S Sullivan, IL | |
| Apr 19, 7:00 AM CDT | HEAVY RAIN 3.66 | Beecher City, IL | |
| Apr 19, 7:00 AM CDT | HEAVY RAIN 4.11 | 3 Nw Mode, IL | |
| Apr 19, 7:30 AM CDT | HEAVY RAIN 2.61 | 1 N Savoy, IL | |
| Apr 19, 7:56 AM CDT | HEAVY RAIN 2.42 | 4 Nw Windsor, IL | |
| Apr 19, 7:58 AM CDT | HEAVY RAIN 2.64 | 4 Sw Newman, IL | |
| Apr 19, 8:00 AM CDT | HEAVY RAIN 2.12 | Urbana, IL | |
| Apr 19, 8:00 AM CDT | HEAVY RAIN 2.96 | Mattoon, IL | |
| Apr 19, 8:00 AM CDT | HEAVY RAIN 3.28 | 1 W Arthur, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 102 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -203 m²/s²
- 0-3 km storm-relative helicity
- -478 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
658
WGUS53 KILX 181918
FFWILX
ILC019-029-035-041-049-139-173-183-190130-
/O.NEW.KILX.FF.W.0010.130418T1918Z-130419T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
218 PM CDT THU APR 18 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLES COUNTY IN EAST CENTRAL ILLINOIS...
CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...
DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS...
EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
MOULTRIE COUNTY IN CENTRAL ILLINOIS...
SHELBY COUNTY IN CENTRAL ILLINOIS...
SOUTHEASTERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHWESTERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 830 PM CDT
* AT 216 PM CDT...TRAINED WEATHER SPOTTERS REPORTED SLOW MOVING
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RADAR ESTIMATES UP TO TWO INCHES OF RAIN HAS FALLEN SINCE EARLIER
THIS MORNING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHARLESTON...EFFINGHAM...MATTOON...SHELBYVILLE...SULLIVAN...
TOLEDO...TUSCOLA...ALLENVILLE...ALLERTON...ALTAMONT...ARCOLA...
ARTHUR...ASHMORE...BEECHER CITY...BETHANY...BROADLANDS...CAMARGO...
COOKS MILL...COWDEN...DIETERICH...EDGEWOOD...FAIRMOUNT...FINDLAY...
FITHIAN...GREENUP...HAZEL DELL...HINDSBORO...HOMER...HUMBOLDT
AND JANESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3990 8775 3990 8796 3918 8801 3917 8836
3891 8837 3891 8880 3921 8881 3922 8914
3935 8914 3935 8903 3943 8902 3966 8881
3978 8875 3980 8846 4017 8821 4034 8776
$$
BAK3 follow-up statements
905
WGUS73 KILX 182159
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
459 PM CDT THU APR 18 2013
ILC019-029-035-041-049-139-173-183-190130-
/O.CON.KILX.FF.W.0010.000000T0000Z-130419T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOULTRIE IL-SHELBY IL-VERMILION IL-CHAMPAIGN IL-COLES IL-
CUMBERLAND IL-DOUGLAS IL-EFFINGHAM IL-
459 PM CDT THU APR 18 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EFFINGHAM...DOUGLAS...
CUMBERLAND...COLES...SOUTHEASTERN CHAMPAIGN...SOUTHWESTERN
VERMILION...SHELBY AND MOULTRIE COUNTIES UNTIL 830 PM CDT...
AT 457 PM CDT...WEATHER SPOTTERS REPORTED THAT FLASH FLOODING WAS
OCCURRING BETWEEN MURDOCK AND TUSCOLA...WHERE 4 TO 8 INCHES OF WATER
WAS RUNNING OVER THE CROWN OF RURAL ROADS. SOME ROADS NEAR THE
EMBARRAS RIVER WERE IMPASSIBLE.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CHARLESTON...EFFINGHAM...MATTOON...SHELBYVILLE...SULLIVAN...TOLEDO...
TUSCOLA...ALLENVILLE...ALLERTON...ALTAMONT...ARCOLA...ARTHUR...
ASHMORE...BEECHER CITY...BETHANY...BROADLANDS...CAMARGO...COOKS
MILL...COWDEN...DIETERICH...EDGEWOOD...FAIRMOUNT...FINDLAY...
FITHIAN...GREENUP...HAZEL DELL...HINDSBORO...HOMER...HUMBOLDT AND
JANESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3990 8775 3990 8796 3918 8801 3917 8836
3891 8837 3891 8880 3921 8881 3922 8914
3935 8914 3935 8903 3943 8902 3966 8881
3978 8875 3980 8846 4017 8821 4034 8776
$$
BAK676
WGUS53 KILX 190104
FFWILX
ILC019-029-035-041-049-139-173-183-191330-
/O.EXT.KILX.FF.W.0010.000000T0000Z-130419T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
804 PM CDT THU APR 18 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
COLES COUNTY IN EAST CENTRAL ILLINOIS...
CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...
DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS...
EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
MOULTRIE COUNTY IN CENTRAL ILLINOIS...
SHELBY COUNTY IN CENTRAL ILLINOIS...
SOUTHEASTERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
WESTERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 830 AM CDT FRIDAY
* AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL ESTIMATES
RANGE FROM 1 TO 2 INCHES FROM EARLIER THIS AFTERNOON...WITH THE
POTENTIAL FOR AN ADDITIONAL 1 TO 1.50 INCHES OF RAIN FOR THIS
EVENING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHARLESTON...EFFINGHAM...MATTOON...SHELBYVILLE...SULLIVAN...
TOLEDO...TUSCOLA...ALLENVILLE...ALLERTON...ALTAMONT...ARCOLA...
ARTHUR...ASHMORE...BEECHER CITY...BETHANY...BROADLANDS...CAMARGO...
COOKS MILL...COWDEN...DIETERICH...EDGEWOOD...FAIRMOUNT...FINDLAY...
FITHIAN...GREENUP...HAZEL DELL...HINDSBORO...HOMER...HUMBOLDT AND
JANESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3990 8775 3990 8796 3918 8801 3917 8836
3891 8837 3891 8880 3921 8881 3922 8914
3935 8914 3935 8903 3943 8902 3966 8881
3978 8875 3980 8846 4017 8821 4034 8776
$$
SMITH154
WGUS73 KILX 191316
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
816 AM CDT FRI APR 19 2013
ILC019-029-035-041-049-139-173-183-191330-
/O.CAN.KILX.FF.W.0010.000000T0000Z-130419T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOULTRIE IL-SHELBY IL-VERMILION IL-CHAMPAIGN IL-COLES IL-
CUMBERLAND IL-DOUGLAS IL-EFFINGHAM IL-
816 AM CDT FRI APR 19 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EFFINGHAM...
DOUGLAS...CUMBERLAND...COLES...SOUTHEASTERN CHAMPAIGN...WESTERN
VERMILION...SHELBY AND MOULTRIE COUNTIES IS CANCELLED...
THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD
WARNING DUE TO CONTINUED FLOODING BEYOND THE INITIAL HEAVY RAINFALL.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3990 8775 3990 8796 3918 8801 3917 8836
3891 8837 3891 8880 3921 8881 3922 8914
3935 8914 3935 8903 3943 8902 3966 8881
3978 8875 3980 8846 4017 8821 4034 8776
$$
SHIMONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 1:36 PM CDT, 42 minutes earlier.
Area forecast discussion, Apr 18, 1:36 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 136 PM CDT THU APR 18 2013 .DISCUSSION... ISSUED 1058 AM CDT THU APR 18 2013 SOME MINOR UPDATES TO THE FORECAST...RAIN NOT ENDING JUST YET THOUGH THE CONVECTIVE ACTIVITY HAS DIMINISHED CONSIDERABLY. FLASH FLOODING REMAINS THE MAJOR CONCERN FOR THE FORECAST...AND ANY REDEVELOPMENT FOR THE SE WITH THE THUNDERSTORMS THAT HAVE NOT DISSIPATED. THE CONVECTION THAT HAS MOVED THROUGH THE REGION HAS INTERFERED WITH THE TRANSFER OF THE STRONGEST WINDS ALOFT...AND WITH THE CLOUDS REMAINING IN PLACE AND PLENTY OF COOLER AIR IN THE LLVLS. HAVE ALSO UPDATED THE HOURLY TEMP GRIDS AS MANY AREAS WEST OF THE INTERSTATE 55 CORRIDOR HAVE ALREADY SEEN THEIR DAILY MAX. ZONES ALREADY REISSUED AS WELL AS THE CANCELLATION OF THE WIND ADVISORY. && .AVIATION... ISSUED 126 PM CDT THU APR 18 2013 RAIN SLOWLY COMING TO AN END FROM WEST TO EAST ACROSS CENTRAL IL...WITH BMI CMI AND DEC STILL BACK IN THE HEAVIER RAINFALL. OTHER THAN A BRIEF BREAK BEHIND THE MAJORITY OF THE RAINFALL...THE CIG DOWN AND EXPECTED TO STAY DOWN. PIA ALREADY BACK IN THE STRATUS...AND WEST OF PIA DOWN EVEN FURTHER AND VIS EXPECTED TO DROP. MORE THAN PLENTY OF MOISTURE IN THE BOUNDARY LAYER WITH NO EXPECTATIONS OF MISSING. DROPPED VIS...CONCERN THAT IT IS NOT DROPPED ENOUGH...PARTICULARLY IN PIA TOMORROW MORNING EARLY. ONLY MITIGATING FACTOR THERE WILL BE THE WINDS STAYING UP AS THE PRESSURE GRADIENT MOVES IN BEHIND THE SFC FRONT. HJS && .PREV DISCUSSION... ISSUED 330 AM CDT THU APR 18 2013 STRONG SPRING STORM SYSTEM TO CONTINUE TO IMPACT CENTRAL AND SE IL TODAY WITH HEAVY RAINS AND POSSIBLE FLASH FLOODING...STRONG GRADIENT WINDS ESPECIALLY OVER EASTERN IL AND SLIGHT TO MODERATE RISK OF SEVERE STORMS EAST OF THE IL RIVER (MODERATE RISK OVER EASTERN IL). 00Z MODELS HAVE TRENDED QUICKER WITH COLD FRONT MOVING EASTWARD TOWARD THE WABASH RIVER BY 00Z/7 PM EARLY THIS EVENING. SO SPC HAS TRENDED EASTWARD WITH THE SLIGHT AND MODERATE RISK AREAS TODAY. WILL CONTINUE THE FLASH FLOOD WATCH INTO TONIGHT OVER CENTRAL IL (THOUGH THROUGH THIS EVENING ALONG AND WEST OF I-55). WILL ISSUE A WIND ADVISORY FROM 10 AM THROUGH THIS AFTERNOON ACROSS EASTERN IL WITH SUSTAINED SOUTH WINDS 25-35 MPH AND AND GUSTS UP TO AROUND 45 MPH. SHORT TERM...TODAY THROUGH SUNDAY WIDESPREAD SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS CONTINUES TO AFFECT THE IL RIVER VALLEY WITH AS MUCH AS 3-5 INCHES OF RAIN REPORTED SINCE WED AFTERNOON. WARM FRONT WAS LIFTING BACK NORTHWARD TO JUST SE OF THE IL RIVER EARLY THIS MORNING AND CONNECTED TO DEEPENING 1000 MB LOW IN NE MO AND DEEPENING 999 MB LOW OVER EASTERN OK. TEMPS CONTRAST FROM 51F AT GALESBURG TO LOWER 70S SOUTH OF I-72 IN THE WARM SECTOR. VERY MOIST DEWPOINTS IN THE LOW TO MID 60S IN THE WARM SECTOR AS WELL. SOUTH WINDS HAVE INCREASED TO AS HIGH AS 15-30 MPH IN THE WARM SECTOR WITH GUSTS OF 25-40 MPH. STRONG UPPER LEVEL TROF DIGGING OVER THE FRONT RANGE OF THE ROCKIES INTO THE HIGH PLAINS TO EJECT DEEPENING SURFACE LOW PRESSURE FROM EASTERN OK NE INTO NW IL BY NOON AND INTO CENTRAL LAKE MI BY SUNSET AND DEEPEN TO 995 MB. STRONG COLD FRONT OVER CENTRAL MO AND EASTERN OK TO SWEEP EAST OVER IL THIS AFTERNOON AND REACH THE WABASH RIVER BY 00Z/7 PM. WIDESPREAD SHOWERS AND THUNDERSTORMS OVER THE IL RIVER VALLEY TO SHIFT EASTWARD INTO EASTERN/SE IL THIS AFTERNOON AND EVENING. SPC HAS SLIGHT RISK OF SEVERE STORMS TODAY EAST OF THE IL RIVER WITH MODERATE RISK EAST OF A CHAMPAIGN TO SHELBYVILLE LINE WHERE 10% OR GREATER RISK OF EF2 OR STRONGER TORNADOES AND 45% RISK OF DAMAGING WIND GUSTS IN EXCESS OF 75 MPH AND 15% RISK OF LARGE HAIL. ANOTHER 1.5 TO 3 INCHES OF RAIN EXPECTED TODAY INTO THIS EVENING WITH HEAVIEST AMOUNTS FROM I-55 NW. WILL CONTINUE THE FLASH FLOOD WATCH TODAY AND TONIGHT. ALSO EXPECT SOUTH WINDS TO INCREASE TO 25-35 MPH BY LATE MORNING AND AFTERNOON OVER EASTERN IL WITH GUSTS UP TO 45 MPH SO WILL HAVE WIND ADVISORY TOO IN EASTERN IL. HIGHS RANGE FROM THE UPPER 60S TO NEAR 70F NW OF THE IL RIVER TO THE UPPER 70S TO AROUND 80F OVER EASTERN IL. TEMPS EXPECTED TO FALL BEHIND COLD FRONT DURING THIS AFTERNOON. MODELS SHOW A DRY SLOT WORKING IN BEHIND THE COLD FRONT DURING TONIGHT FROM WEST TO EAST SO HAVE DIMINISHING POPS DURING THE NIGHT STARTING IN THE WEST THIS EVENING AND IN THE EAST OVERNIGHT. STRONG UPPER LEVEL TROF SHIFTS EAST INTO IL FRIDAY AS STRONG SURFACE LOW MOVES INTO EASTERN LAKE SUPERIOR. HAVE CHANCE OF LIGHT RAIN SHOWERS OVER CENTRAL IL AND COULD BE A FEW LIGHT SNOW SHOWERS OVER THE IL RIVER VALLEY FRI MORNING. BUT PRECIP IS VERY LIGHT IF IT HAPPENS AND COULD BE A TRACE EVENT. STRONG WEST WINDS FRIDAY AND MUCH COOLER HIGHS IN THE UPPER 40S TO AROUND 50F. 1025 MB HIGH PRESSURE DRIFTS INTO THE MID MS VALLEY FRIDAY NIGHT DIMINISHING THE CLOUDS AND WINDS TOWARD OVERNIGHT. LOWS IN THE LOWER 30S CENTRAL IL AND MID 30S SE IL. HIGH PRESSURE DRIFTS EAST OF IL SAT AFTERNOON AND COOL HIGHS IN THE LOW TO MID 50S DESPITE MOSTLY SUNNY SKIES. HIGHS SUNDAY IN THE UPPER 50S AND LOWER 60S WITH SOUTHERLY WINDS STARTING A WARMUP. WEAK SHORT WAVES TO MOVE INTO IL LATER SUNDAY AND HAVE SLIGHT CHANCE OF SHOWERS NW OF THE IL RIVER SUNDAY AFTERNOON AND AS FAR EAST AS I-55 SUNDAY NIGHT. LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY NIGHT MORE UNSETTLED WEATHER TO RETURN TO CENTRAL/SE IL MON-WED... AS ANOTHER STRONG UPPER LEVEL TROUGH DROPS INTO THE NATIONS HEARTLAND BY TUE. DEEPENING LOW PRESSURE TO EJECT NE FROM THE SOUTHERN PLAINS TOWARD THE WESTERN GREAT LAKES BY NEXT WED. THIS TO BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TUE/WED. STAYED FAIRLY CLOSE TO ALLBLEND GUIDANCE FOR POPS AND TEMPERATURES. MILDER HIGHS IN THE MID TO UPPER 60S MONDAY AND COOLER TO LOW TO MID 50S FOR HIGHS WED. LOWS TO DIP INTO THE MID TO UPPER 30S BY WED NIGHT. 07 && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR ILZ027>031-036>038- 040>043-047>051. FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ILZ044>046-052>057- 061. &&
Hazardous weather outlook, Apr 18, 11:48 AM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1148 AM CDT THU APR 18 2013 ILZ027>031-036-037-040-041-191100- FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 1148 AM CDT THU APR 18 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT MANY AREAS ARE FLOODED...WITH MANY ROAD CLOSURES...AS A RESULT OF 4 TO 7 INCHES OF RAIN THAT HAVE FALLEN IN THE LAST 24 HOURS. CONTINUED RISING OF SOME CREEKS AND RIVERS CAN BE EXPECTED THROUGH THE AFTERNOON. FLASH FLOODING REMAINS THE MAJOR THREAT FOR TODAY. RAIN WILL CONTINUE THROUGH MIDDAY...AND ALTHOUGH THE CONVECTIVE ACTIVITY HAS REDUCED SOMEWHAT...THERE IS STILL THE POTENTIAL FOR SCATTERED THUNDERSTORM ACTIVITY THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF A FEW THUNDERSTORMS MONDAY THROUGH TUESDAY. THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. WIDESPREAD FLOODING WILL DEVELOP ACROSS THE ILLINOIS...SPOON AND MACKINAW RIVERS DURING THE NEXT SEVERAL DAYS...WITH MAJOR FLOODING OF THE SPOON RIVER POSSIBLE. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED FOR HAIL OR WIND REPORTS AT THIS TIME...ANY FLASH FLOOD REPORTS SHOULD BE RELAYED. ILZ042-047>051-191100- CASS-LOGAN-MENARD-MORGAN-SANGAMON-SCOTT- 1148 AM CDT THU APR 18 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT DUE TO EXTREMELY HEAVY RAINFALL...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING. IN ADDITION TO EXCESSIVE RAINFALL...LAKE SPRINGFIELD IS ALSO RELEASING WATER AT SPAULDING DAM. LOW LYING AREAS ALONG SUGAR CREEK DOWNSTREAM OF SPAULDING DAM SHOULD BE PARTICULARLY AWARE OF RISK. ALTHOUGH THE CONVECTIVE ACTIVITY HAS REDUCED SOMEWHAT...THERE IS STILL THE POTENTIAL FOR SCATTERED THUNDERSTORM ACTIVITY THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF A FEW THUNDERSTORMS MONDAY THROUGH TUESDAY. THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. FLOODING WILL OCCUR ON THE ILLINOIS RIVER THE NEXT SEVERAL DAYS... WITH FLOODING DEVELOPING ON PARTS OF THE SANGAMON RIVER AT PETERSBURG AND OAKFORD AND ON THE SALT CREEK AT GREENVIEW THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ILZ038-043-191100- DE WITT-MCLEAN- 1148 AM CDT THU APR 18 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT DUE TO HEAVY RAINFALL...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT. RAIN WILL CONTINUE THROUGH MIDDAY...AND ALTHOUGH THE CONVECTIVE ACTIVITY HAS REDUCED SOMEWHAT...THERE IS STILL THE POTENTIAL FOR SCATTERED THUNDERSTORM ACTIVITY THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF A FEW THUNDERSTORMS MONDAY THROUGH TUESDAY. THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ILZ044>046-052>057-061-191100- CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT- SHELBY-VERMILION- 1148 AM CDT THU APR 18 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT ALTHOUGH THE CONVECTIVE ACTIVITY IS DIMINISHING SOMEWHAT...THERE IS A SLIGHT RISK THAT SOME OF THE SCATTERED THUNDERSTORMS WILL BE ABLE TO PRODUCE MARGINALLY LARGE HAIL. THE THREAT FOR HEAVY RAINFALL CONTINUES...WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH THROUGH TUESDAY EVENING. THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. THE SANGAMON RIVER AT MONTICELLO IS EXPECTED TO BE IN FLOOD THE NEXT SEVERAL DAYS. FLOODING IS EXPECTED TO DEVELOP ON THE VERMILION RIVER AT DANVILLE THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON UNTIL SUNSET. ILZ062-063-066>068-071>073-191100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1148 AM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT PERIODS OF THUNDERSTORMS WILL SPREAD INTO SOUTHEAST ILLINOIS BY THIS AFTERNOON AND CONTINUE INTO MID EVENING. THERE IS A MODERATE RISK THAT SOME OF THESE STORMS WILL BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS OF 75 MPH OR HIGHER AND STRONG TORNADOES POSSIBLE. THE THREAT FOR HEAVY RAINFALL CONTINUES...WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF A FEW THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY EVENING. THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. THE LITTLE WABASH RIVER AT CLAY CITY AND THE EMBARRAS RIVER AT LAWRENCEVILLE AND STE MARIE IS FORECAST TO GO ABOVE FLOOD STAGE THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. HJS
In the hours before
Local storm report, Apr 18, 1:15 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
115 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HEAVY RAIN 2 SW LATHAM 39.95N 89.19W
04/18/2013 M3.42 INCH LOGAN IL MESONET
0100 PM HEAVY RAIN 4 N CARLOCK 40.64N 89.13W
04/18/2013 M2.37 INCH WOODFORD IL COCORAHS
&&
DRHSpecial weather statement, Apr 18, 1:18 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
118 PM CDT THU APR 18 2013
ILZ062-066-067-071-181900-
CLAY-CUMBERLAND-EFFINGHAM-JASPER-
118 PM CDT THU APR 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...EFFINGHAM...NORTHERN
CLAY AND WESTERN JASPER COUNTIES UNTIL 200 PM CDT...
AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ST. ELMO TO 7 MILES
NORTHWEST OF HELM...MOVING NORTHEAST AT 55 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
PEOPLE IN CLAY...CUMBERLAND...EFFINGHAM AND JASPER COUNTIES...
INCLUDING THE CITIES OF ALTAMONT...EDGEWOOD...IOLA...WATSON...
EFFINGHAM...LOUISVILLE...TEUTOPOLIS...BIBLE GROVE...DIETERICH AND
MONTROSE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
LAT...LON 3863 8870 3891 8870 3891 8881 3910 8881
3922 8853 3922 8847 3925 8847 3938 8816
3937 8813 3891 8809 3885 8822 3885 8826
3883 8826
TIME...MOT...LOC 1818Z 237DEG 46KT 3909 8881 3859 8880
MILLERLocal storm report, Apr 18, 1:41 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
141 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN 2 N HOMER 40.06N 87.96W
04/18/2013 M1.31 INCH CHAMPAIGN IL MESONET
SINCE 7 AM THIS MORNING
&&
JRPSpecial weather statement, Apr 18, 1:57 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
157 PM CDT THU APR 18 2013
ILZ056-057-062-063-067-068-182000-
CLARK-COLES-CRAWFORD-CUMBERLAND-EDGAR-JASPER-
157 PM CDT THU APR 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR CLARK...EASTERN CUMBERLAND...
EDGAR...NORTHEASTERN JASPER...NORTHWESTERN CRAWFORD AND SOUTHEASTERN
COLES COUNTIES UNTIL 300 PM CDT...
AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
NEOGA TO HIDALGO TO BOGOTA...MOVING NORTHEAST AT 45 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
PEOPLE IN CLARK...COLES...CRAWFORD...CUMBERLAND...EDGAR AND JASPER
COUNTIES...INCLUDING THE CITIES OF HAZEL DELL...CASEY...WESTFIELD...
ASHMORE...KANSAS...MARTINSVILLE...REDMON...CLARKSVILLE...PARIS AND
MARSHALL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
LAT...LON 3902 8808 3916 8808 3940 8826 3981 8771
3973 8754 3935 8754
TIME...MOT...LOC 1857Z 222DEG 39KT 3934 8831 3918 8818
3897 8828
MILLERLocal storm report, Apr 18, 2:05 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
205 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM FLOOD SULLIVAN 39.60N 88.61W
04/18/2013 MOULTRIE IL TRAINED SPOTTER
WATER RUNNING OVER IL RTE 32...SEVERAL COUNTY ROADS
CLOSED AROUND SULLIVAN
&&
JRPLocal storm report, Apr 18, 2:17 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
217 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HEAVY RAIN OGDEN 40.12N 87.96W
04/18/2013 M1.48 INCH CHAMPAIGN IL MESONET
SINCE 830 AM
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:17 PM CDT | Flash Flood Warning | ILX | Peoria, Tazewell, Woodford | 15 hr |
| Apr 17, 7:23 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 37 min |
| Apr 17, 7:59 PM CDT | Tornado Warning | ILX | Cass, Fulton, Mason, Schuyler | 31 min |
| Apr 17, 8:31 PM CDT | Flash Flood Warning | ILX | Fulton, Knox, Marshall, Peoria, Schuyler, Stark and 1 more | 14 hr |
| Apr 17, 8:41 PM CDT | Special Weather Statement | ILX | Fulton | 49 min |
| Apr 17, 9:30 PM CDT | River Flood Warning | ILX | McLean, Tazewell, Woodford | 3 days |
| Apr 17, 9:47 PM CDT | River Flood Warning | ILX | Cass, Mason | 11 days |
| Apr 17, 10:30 PM CDT | Special Weather Statement | ILX | Marshall, Peoria, Tazewell, Woodford | 60 min |
| Apr 18, 3:50 AM CDT | Wind Advisory | ILX | Champaign, Christian, Clark, Clay, Coles, Crawford and 14 more | 7 hr |
| Apr 18, 4:57 AM CDT | Special Weather Statement | ILX | Fulton, Mason, Menard, Peoria, Tazewell | 63 min |
| Apr 18, 5:45 AM CDT | Special Weather Statement | ILX | Marshall, Woodford | 30 min |
| Apr 18, 8:05 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 40 min |
| Apr 18, 8:57 AM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 63 min |
| Apr 18, 9:25 AM CDT | River Flood Warning | ILX | Sangamon | 6 days |
| Apr 18, 9:25 AM CDT | River Flood Warning | ILX | Menard | 9 days |
| Apr 18, 9:25 AM CDT | River Flood Warning | ILX | Cass, Mason, Menard | 9 days |
| Apr 18, 9:28 AM CDT | Special Weather Statement | ILX | Clark, Crawford, Cumberland, Jasper | 62 min |
| Apr 18, 9:42 AM CDT | Special Weather Statement | ILX | Clay | 63 min |
| Apr 18, 10:01 AM CDT | Areal Flood Warning | ILX | Fulton, Knox, Marshall, Peoria, Schuyler, Stark and 2 more | 36 hr |
| Apr 18, 10:27 AM CDT | Special Weather Statement | ILX | Clark, Clay, Crawford, Jasper, Lawrence, Richland | 63 min |
| Apr 18, 11:23 AM CDT | Areal Flood Advisory | ILX | Champaign, Coles, Cumberland, Douglas, Effingham, Moultrie and 1 more | 6 hr |
| Apr 18, 1:01 PM CDT | Flash Flood Warning | ILX | Sangamon | 21 hr |
| Apr 18, 1:18 PM CDT | Special Weather Statement | ILX | Clay, Cumberland, Effingham, Jasper | 42 min |
| Apr 18, 1:29 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Cumberland, Effingham, Jasper | 31 min |
| Apr 18, 1:57 PM CDT | Special Weather Statement | ILX | Clark, Edgar | 63 min |
| Apr 18, 3:25 PM CDT | Special Weather Statement | ILX | Knox, Mason, Peoria, Stark, Tazewell | 65 min |
| Apr 18, 4:04 PM CDT | Special Weather Statement | ILX | Christian, DeWitt, Logan, Macon, Sangamon | 56 min |
| Apr 18, 4:05 PM CDT | Areal Flood Advisory | ILX | Vermilion | 16 hr |
| Apr 18, 4:33 PM CDT | Special Weather Statement | ILX | Marshall, Woodford | 57 min |
| Apr 18, 4:40 PM CDT | Areal Flood Advisory | ILX | Clark, Clay, Crawford, Edgar, Jasper | 18 hr |
| Apr 18, 5:22 PM CDT | Special Weather Statement | ILX | Champaign, DeWitt, McLean, Vermilion | 53 min |
| Apr 18, 5:27 PM CDT | Special Weather Statement | ILX | Clark, Coles, Cumberland, Douglas, Edgar, Moultrie and 2 more | 63 min |
| Apr 18, 6:08 PM CDT | Flash Flood Warning | ILX | Fulton | 22 hr |
Nearby
Flash Flood Warnings in Illinois, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.